Article

A Case Report on Efavirenz Induced Gynaecomastia

Rajalakshmi Rukmangathen1★, Vasundara Devi Brahmanapalli2, Meghana Devulapalli3, Durga Prasad Thammisetty4, Avanthi Bondalapati3, Shabana Banu Shaik3, Pavan Kumar Bathula3★ Corresponding author

  1. 1Patient Safety Pharmacovigilance Associate (Pharmacovigilance Programme of India), ADR Monitoring Centre (AMC), S.V. Medical College, Tirupathi, Andhra Pradesh, INDIA.
  2. 2Co-ordinator AMC, Professor & Head of the Department of Pharmacology, S. V. Medical College, Tirupathi, Andhra Pradesh, INDIA.
  3. 3Student, Doctor of Pharmacy, Department of Pharmacy Practice, Sri Padmavathi School of Pharmacy, Tiruchanoor, Andhra Pradesh, INDIA.
  4. 4Assistant Professor, Department of Pharmacy Practice, Sri Padmavathi School of Pharmacy, Tiruchanoor, Andhra Pradesh, INDIA.

CORRESPONDENCE

Rajalakshmi Rukmangathen

Patient Safety Pharmacovigilance Associate (Pharmacovigilance Programme of India), ADR Monitoring Centre (AMC), S.V. Medical College, Tirupathi, Andhra Pradesh, INDIA.

rrajalakshmi2002@yahoo.in

Volume 10, Issue 3 · pp. 223–226 · PUBLISHED · DOI: 10.5530/ijopp.10.3.45

View on IJPP original site ↗

ABSTRACT

Gynaecomastia in simple terms means development of breast in the males. This may be associated with various clinical conditions in men depending on the age at the time of diagnosis and may be due to intake of certain drugs that have the potential to cause breast enlargement. In HIV positive individuals Antiretro viral agent’s intake was associated with development of breast tissue in males with efavirenz being one of such drugs. We report a case of efavirenz induced gynaecomastia in 37 year old male seropositive patient.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Rukmangathen, R., Brahmanapalli, V. D., Devulapalli, M., Thammisetty, D. P., Bondalapati, A., Shaik, S. B., & Bathula, P. K. (). A Case Report on Efavirenz Induced Gynaecomastia. Indian Journal of Pharmacy Practice, 10(3), 223–226. https://doi.org/10.5530/ijopp.10.3.45